Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 20, 2014, 6:38 PM CST for Amite County, Wilkinson County, Mississippi; East Feliciana Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2014, 6:38 PM CST (00:38 UTC)
- Expired
- Feb 20, 2014, 7:45 PM CST
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 6:05 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS54 KLIX 210038
SVRLIX
LAC037-MSC005-157-210145-
/O.NEW.KLIX.SV.W.0002.140221T0038Z-140221T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
AMITE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF LIBERTY...
SOUTHEASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 745 PM CST
* AT 636 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FELPS...OR 11 MILES NORTH
OF CLINTON...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILLSBERG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3133 9055 3106 9055 3100 9075 3100 9082
3099 9084 3097 9085 3091 9103 3107 9112
TIME...MOT...LOC 0038Z 246DEG 22KT 3103 9098
$$1 follow-up statement
365
WWUS54 KLIX 210138
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
738 PM CST THU FEB 20 2014
LAC037-MSC005-157-210148-
/O.CAN.KLIX.SV.W.0002.000000T0000Z-140221T0145Z/
AMITE MS-WILKINSON MS-EAST FELICIANA LA-
738 PM CST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON AND AMITE
COUNTIES...AND EAST FELICIANA PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3133 9055 3106 9055 3100 9075 3100 9082
3099 9084 3097 9085 3091 9103 3107 9112
TIME...MOT...LOC 0138Z 246DEG 22KT 3118 9059
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:44 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 20, 3:44 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CST THU FEB 20 2014
.SHORT TERM...
BIGGEST IMPACT OVER THE FORECAST PERIOD WILL BE OVER THE NEXT 12 TO
15 HOURS. AN UPPER LEVEL TROUGH IS CURRENTLY MOVING ACROSS THE
NORTHERN AND CENTRAL PLAINS OF THE UNITED STATES. THE TIGHTEST CURL
AT THE BASE OF THE LOW IS NOW STARTING TO CURL NORTHEAST TOWARDS THE
UPPER MISSISSIPPI VALLEY. THE ASSOCIATED COLD FRONT IS NOW MOVING
SOUTHEAST OVER EASTERN TEXAS AND JUST ENTERING THE EXTREME
NORTHWESTERN LOUISIANA PARISHES. LATEST RADAR IMAGERY SHOWS A LINE
OF THUNDERSTORMS HAS DEVELOPED ALONG AND AHEAD OF THE LEADING EDGE OF
THE COLD FRONT. MORE LOCALLY...SHOWERS ARE BEGINNING TO INCREASE IN
COVERAGE OVER MOST OF THE CWA. MODELS SHOW THIS TREND CONTINUING
THROUGH THE REST OF THE AFTERNOON. MODEL SOUNDINGS INDICATE THAT
ELEVATED INSTABILITY DOES EXIST OVER THE AREA RIGHT NOW WITH A
SLIGHTLY WARM NOSE JUST ABOVE 700MB. THIS WILL ERODE OVER THE NEXT
FEW HOURS WHICH COULD ALLOW FOR A A FEW STORMS TO INTENSIFY AND
LIKELY START PRODUCING THUNDER. THE NCEP WRF WAS THE MOST AGGRESSIVE
WITH MORE DISCRETE CELLS BEING DEPICTED ON IT. LOOKS TO BE THE
OUTLIAR OF MESO AND MEDIUM RANGE MODELS. THE MAIN PLAYER THIS
EVENING SHOULD BE STORMS ALONG AND JUST AHEAD OF THE COLD FRONT AS
IT MARCHES THROUGH THE FORECAST AREA WHERE DYNAMICAL LIFT WILL BE
THE GREATEST. IT WILL HAVE TO OVERCOME PRETTY SIGNIFICANTLY
DEVELOPING INVERSION WHILE COMING THROUGH. WITH THAT TYPE OF LIFT
AND FAIRLY STRONG WINDS THROUGH THE COLUMN...40 TO 50 KNOTS...THERE
WILL BE A THREAT FOR STRONG TO SEVERE WINDS ALONG THE FRONT. A
TORNADO IS NOT OUT OF THE QUESTION EITHER. THE RISK WILL BE GREATEST
IN SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES WITH
DECREASING THREAT TO THE SOUTH TOWARDS THE COAST. HRRR LOOKS TO
PRETTY SPOT ON IN TERMS OF INITIALIZATION OF THE CURRENT SQUALL
LINE POSITION AND MOVEMENT. CARRYING THAT OUT IN TIME BRINGS THE
LINE TO NWRN ZONES BY 02Z AND NEW ORLEANS METRO BY 06Z. SHOULD BE
FINISHING UP OVER LAND AREAS WITH STRONGER ACTIVITY BY AROUND 09Z
WITH LINGERING SHOWERS TRAILING BY A FEW HOURS. WOULD NOT BE
SURPRISED TO SEE A SEVERE WATCH PUT OUT FOR MUCH IF NOT ALL OF THE
AREA DURING THE EVENING AND EARLY MORNING HOURS. FOR THE POPS...KEPT
IT SIMPLE AND HAVE A PEAK OF 100 PCT ACROSS THE ENTIRE CWA. THE RAIN
SHOULD THEN TAPER OFF VERY QUICKLY CLOSING IN ON 12Z FRIDAY. BY THIS
POINT...ONLY EXTREME COASTAL LOCATIONS OF MS/LA AND SOUTHWARD SHOULD
HAVE ANY SHOWERS LEFT. THE COLD FRONT WILL CONTINUE SOUTH AND STALL
IN THE CENTRAL GULF OF MEXICO.
.LONG TERM...
ZONAL FLOW WILL RETURN ON SATURDAY AND REMAIN IN PLACE FOR A FEW
DAYS. BUILDING UPPER LEVEL RIDGE WELL TO THE SOUTH OF THE FORECAST
AREA WHICH WILL BRING THE PREVIOUS BOUNDARY BACK NORTH TO THE GULF
COAST. THIS WILL LIKELY BE THE FOCUS FOR SCATTERED SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS BEGINNING ON SUNDAY. HAVE INCREASED
POPS QUITE A BIT ON SUNDAY TO BE MORE IN LINE WITH BOTH GFS AND
ECMWF QPF OUTPUTS. SLIGHTLY BELOW MEX BUT NOT BY MUCH. TEMPERATURES
WILL BE AT OR ABOVE NORMAL THROUGH THE ENTIRE FORECAST PERIOD.
MEFFER
&&
.MARINE...
STILL SEEING SOME LINGERING FOG OVER THE NEARSHORE WATERS NEAR AND
WEST OF THE MISSISSIPPI RIVER. WILL CONTINUE ADVISORY IN THOSE
COASTAL ZONES UNTIL MIDNIGHT. AFTER MIDNIGHT...WIND INCREASE SHOULD
MIX OUT FOG. WILL DROP ADVISORY OVER THE SOUNDS WITH FORECAST
ISSUANCE.
WILL HAVE A PERIOD OF EXERCISE CAUTION WINDS OVER PORTIONS OF THE
EASTERN OPEN WATERS OVERNIGHT...BUT WINDS ARE EXPECTED TO RELAX
SLIGHTLY DURING THE DAY ON THURSDAY. EXPECT SMALL CRAFT ADVISORY TO
BE NECESSARY ON FRIDAY BEHIND THE COLD FRONT...WITH WINDS EASING BY
EVENING. QUIET CONDITIONS EXPECTED BEYOND FRIDAY FOR THE WEEKEND. 35
&&
.AVIATION...
ONSHORE FLOW WELL ESTABLISHED TODAY WITH MVFR TO VFR CEILINGS
COMMON. GENERALLY SEEING LOWER DECK IN FL015-025 RANGE AND SECOND
DECK IN FL035-050 LAYER. THESE WILL OCCASIONALLY SCATTER OUT AND
THEN FILL BACK IN. HAVE MADE LITTLE CHANGE IN TIMING OF LINE OF
CONVECTION THAT IS JUST NOW BEGINNING TO DEVELOP NORTHWEST OF
SHREVEPORT...18Z TAF PACKAGE TIMING STILL REASONABLE. STILL
POTENTIAL FOR SEVERE WIND GUSTS WITH THIS LINE AS WELL AS TEMPORARY
IFR CEILINGS/VISIBILITIES. THE THUNDERSTORMS WILL BE NEAR OR JUST
AHEAD OF COLD FRONT WITH A QUICK SHIFT TO NORTHWEST WINDS BEHIND
FRONT. ANTICIPATE SEVERAL HOURS OF GUSTY WINDS BEHIND THE
FRONT...POSSIBLY GUSTING ABOVE 30 KNOTS DOWNWIND OF LAKE
PONTCHARTRAIN AT KMSY AND KNEW. CLOUDS EXPECTED TO CLEAR OUT RAPIDLY
BEHIND THE FRONT FRIDAY MORNING. 35
&&
.DECISION SUPPORT...
DSS CODE...BLUE WITH POSSIBLE UPGRADE THIS EVENING
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING TSTM THREAT FOR THIS EVE/TONIGHT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 45 66 37 70 / 100 10 0 0
BTR 47 67 42 73 / 100 10 0 0
ASD 51 67 38 69 / 100 10 0 0
MSY 53 66 47 68 / 100 10 0 0
GPT 51 66 40 66 / 100 10 0 0
PQL 50 68 37 69 / 100 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Feb 20, 3:49 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 349 PM CST THU FEB 20 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 349 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES RAPIDLY THROUGH THE AREA. THE PRIMARY THREAT IS EXPECTED TO BE A SQUALL LINE OF THUNDERSTORMS AHEAD OF THE FRONT WITH WIND GUSTS 40 TO 50 MPH POSSIBLE...A FEW GUSTS TO 60 MPH ARE POSSIBLE FROM MORE ORGANIZED PORTIONS OF ANY SQUALL LINE. OTHER THREATS WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. AN ISOLATED SHORT-LIVED TORNADO OR TWO CAN NOT BE RULED OUT ALONG THE SQUALL LINE. THE TIME OF GREATEST IMPACTS WILL BE FROM 6 PM TO 9 PM IN THE GREATER BATON ROUGE AREA AND SOUTHWEST MISSISSIPPI...FROM 8 PM TO 11 PM IN THE GREATER NEW ORLEANS AND HOUMA AREAS...FROM 10 PM TO 2 AM IN THE FAR EASTERN LOUISIANA AND MISSISSIPPI GULF COAST AREA. SMALL CRAFT SHOULD EXERCISE CAUTION FOR MODERATE ONSHORE WINDS AND BUILDING SEAS THROUGH LATE THIS EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER MIDNIGHT FOR ALL COASTAL WATERS INCLUDING THE SOUNDS AND TIDAL LAKES...FOR STRONG NORTHWEST WINDS AND ROUGH SEAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL COASTAL WATERS UNTIL NOON ON FRIDAY. OTHERWISE...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED FOR THE PERIOD SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING MAINLY BETWEEN 6 PM AND 3 AM IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Feb 20, 5:07 PM CST, 1 hour 31 minutes before
LAZ036-037-071-MSZ069-070-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 507 PM CST THU FEB 20 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...ST. HELENA PARISH...EAST FELICIANA PARISH...NORTHERN TANGIPAHOA PARISH... PIKE COUNTY... AT 505 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTH OF CLINTON...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CLINTON... DARLINGTON...FELPS...GREENSBURG...EASLEYVILLE...OSYKA...MAGNOLIA... LIBERTY AND GILLSBERG THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Feb 20, 5:10 PM CST, 1 hour 28 minutes before
LAZ034-035-210015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 510 PM CST THU FEB 20 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 505 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR MELVILLE...OR ABOUT 9 MILES SOUTHWEST OF MORGANZA...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MORGANZA...BATCHELOR...WAKEFIELD AND SPILLMAN THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Feb 20, 5:37 PM CST, 1 hour 1 minute before
LAZ034>036-MSZ068-069-210045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 537 PM CST THU FEB 20 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY... WILKINSON COUNTY...POINTE COUPEE PARISH...EAST FELICIANA PARISH... WEST FELICIANA PARISH... AT 533 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF NEW ROADS...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ST. FRANCISVILLE...WAKEFIELD...SPILLMAN...JACKSON...NORWOOD... CENTREVILLE...FELPS AND GLOSTER THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 20, 5:49 PM CST, 49 minutes before
LAZ037-071-MSZ069-070-210015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 549 PM CST THU FEB 20 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...ST. HELENA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY... AT 547 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTH OF GREENSBURG...OR ABOUT 3 MILES SOUTHEAST OF GILLSBERG...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...OSYKA... MAGNOLIA...MCCOMB AIRPORT AND MCCOMB THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:44 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 31 min |
| Feb 20, 6:48 PM CST | Tornado Warning | LIX | Walthall | 27 min |
| Feb 20, 6:57 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 63 min |
| Feb 20, 7:12 PM CST | Tornado Warning | LIX | Walthall | 18 min |
| Feb 20, 7:41 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 64 min |
| Feb 20, 8:43 PM CST | Areal Flood Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 67 days |
| Feb 20, 9:46 PM CST | Tornado Warning | LIX | Walthall | 14 min |
| Feb 20, 10:55 PM CST | Tornado Warning | LIX | Walthall | 20 min |
| Feb 21, 4:27 AM CST | River Flood Warning | LIX | Pike | 28 hr |
| Feb 21, 7:15 AM CST | River Flood Warning | LIX | Pike, Walthall | 3 days |
| Feb 21, 10:01 AM CST | River Flood Warning | LIX | Pike, Walthall | 33 hr |
| Feb 20, 6:42 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana | 33 min |
| Feb 20, 9:18 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 27 min |
| Feb 20, 11:28 PM CST | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena, Tangipahoa and 1 more | 2 hr |
| Feb 21, 12:25 AM CST | Special Marine Warning | LIX | 50 min | |
| Feb 21, 1:13 AM CST | River Flood Warning | LIX | Saint Helena | 41 hr |
| Feb 21, 1:15 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 15 min |
| Feb 21, 1:30 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 30 min |
| Feb 21, 1:59 AM CST | Special Marine Warning | LIX | 61 min | |
| Feb 21, 2:02 AM CST | Special Marine Warning | LIX | 28 min | |
| Feb 21, 2:56 AM CST | Special Marine Warning | LIX | 64 min | |
| Feb 21, 10:33 AM CST | River Flood Warning | LIX | Washington | 57 hr |
| Feb 21, 10:33 AM CST | River Flood Warning | LIX | Saint Tammany | 5 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.